Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 24, NWS Midland/Odessa, TX

October 31, 2013

NWS Midland/Odessa, TX issued this high wind warning at Oct 31, 2013, 7:34 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 7:34 AM CDT (12:34 UTC)
Expired
Oct 31, 2013, 10:00 AM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS74 KMAF 311234
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 AM CDT THU OCT 31 2013

...HIGH WIND WARNING FOR THE GUADALUPE PASS THIS MORNING...

.A STRONG UPPER TROUGH SWINGING ACROSS THE REGION HAS PUSHED A
PACIFIC FRONT OUT AHEAD OF IT. BEHIND THIS FRONT GUSTY WEST WINDS
CAN BE EXPECTED TO CONTINUE THROUGH THE GUADALUPE PASS THROUGH 9AM 
MDT. WIND SPEEDS AT THE PASS WILL SLOWLY DECREASE THROUGH LATE
MORNING AS THE PRESSURE GRADIENT RELAXES.

TXZ258-311500-
/O.NEW.KMAF.HW.W.0024.131031T1234Z-131031T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
634 AM MDT THU OCT 31 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* EVENT...HIGH WIND AT GUADALUPE PASS.

* TIMING...THIS MORNING.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION
  WHILE DRIVING THROUGH GUADALUPE PASS. BE ALERT TO SUDDEN GUSTS 
  OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
  VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
  STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
  ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 31, 6:01 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 31, 6:01 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 AM CDT Thu Oct 31 2013

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

Gusty west to northwest winds will affect all TAF sites through
much of the day, before wind speeds diminish late this afternoon.
Otherwise, VFR conditions will prevail.  67

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT Thu Oct 31 2013/

DISCUSSION...
Surface winds are turning westerly as an upper level trough
moves onto the high plains. Clearing line continues to move
rapidly eastward through the eastern Permian basin and skies
should be clear areawide by or near sunrise. A Cooler day
expected with near normal temperatures behind a cold front despite
abundant sunshine. A dry cold front is expected to push through
the forecast area Friday and should keep temperatures near to
below normal Friday and Saturday despite mostly clear skies.

A prolonged period of unsettled weather is expected beginning
Sunday and continuing through at least Tuesday courtesy of
a large and slow moving upper level trough across the western
half of the nation. There will be a chance of rain Sunday and
Sunday night as a significant upper level disturbance and
upper jet mover over the area. By Monday and Tuesday the
upper level system will dig and intensify across the Rockies
with large scale forcing increasing across the area. Showers and
thunderstorms will be possible these days ahead of the surface
trough. Temperatures are expected to be at or above normal
in the warm sector. By next Wednesday the upper level trough
and associated surface cold front will finally approach and
move through the forecast area. This should bring an end to the
precipitation threat with much below normal temperatures expected
next Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 72  43  72  40  /   0   0   0   0
BIG SPRING TX              73  44  76  44  /   0   0   0   0
CARLSBAD NM                74  39  74  37  /   0   0   0   0
DRYDEN TX                  81  51  83  48  /   0   0   0   0
FORT STOCKTON TX           73  49  78  44  /   0   0   0   0
GUADALUPE PASS TX          64  44  67  42  /   0   0   0   0
HOBBS NM                   70  40  70  36  /   0   0   0   0
MARFA TX                   69  32  72  30  /   0   0   0   0
MIDLAND INTL AIRPORT TX    72  43  75  40  /   0   0   0   0
ODESSA TX                  73  45  75  42  /   0   0   0   0
WINK TX                    74  39  77  37  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67/12
Hazardous weather outlook, Oct 31, 3:24 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT THU OCT 31 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
324 AM CDT THU OCT 31 2013 /224 AM MDT THU OCT 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:15 AM CDTRiver Flood WarningMAFBrewster43 hr

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.